Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 138, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 2, 2002, 9:35 PM EDT for Anderson County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2002, 9:35 PM EDT (01:35 UTC)
- Expired
- Jul 2, 2002, 10:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Anderson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:10 PM EDT | Thunderstorm Wind | Clinton, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2472 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WUUS54 KMRX 030135 SVRMRX TNC001-030215- /NEW.KMRX.SV.W.0179.030134-030215/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 934 PM EDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDERSON COUNTY IN EAST TENNESSEE * UNTIL 1015 PM EDT * AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF CLINTON...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLINTON AROUND 945 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. $$ LAT...LON 3604 8402 3613 8406 3616 8428 3597 8425
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:05 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 2, 9:05 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 905 PM EDT TUE JUL 2 2002 CONSIDERABLY MORE STRONG TO SEVERE THUNDERSTORMS THIS EVENING THEN LAST NIGHT AS VORT MAXES ROTATING SOUTHWEST AROUND UPPER LEVEL RIDGE OVER THE OHIO RIVER VALLEY AND NORTHEAST STATES CONTINUE. RUC MODEL INDICATES SHOWERS AND THUNDERSTORMS ACROSS WEST VIRGINIA AND SW VIRGINIA DEVELOPING WITH ONE VORTICITY MAXIMUM IN WEST VIRGINIA AND SECOND VORTICITY MAXIMUM MOVING SOUTHWEST ALONG NC/TN BORDER. MESOETA 02/18Z RUN SHOWS STRONG VORTICITY LOBE ALONG THE APPALACHIANS FROM WEST VIRGINIA INTO EAST TENNESSEE DURING THE EVENING THAT WEEKENDS AFTER 03Z. STORMS ARE MOVING SLOWLY SOUTHWEST AND PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS. WILL KEEP CHANCE TO SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE NIGHT. FOG MAY BECOME DENSE IN AREAS THAT RECEIVED THE HEAVIEST RAINFALL THIS EVENING AND OVERNIGHT. .MRX... NC...NONE. TN...NONE. VA...NONE. TD
In the hours before
Local storm report, Jul 2, 8:00 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
800 PM EDT TUE JUL 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM LOUISVILLE TN .75 INCH HAIL
07/02/02 BLOUNT REPORTED BY SPOTTER.
DAELocal storm report, Jul 2, 8:10 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
810 PM EDT TUE JUL 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM ELIZABETHTON TN WIND DAMAGE
07/02/02 CARTER TREES DOWN. REPORTED BY
SPOTTER.
DAELocal storm report, Jul 2, 8:31 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
831 PM EDT TUE JUL 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 1 E NEWPORT TN WIND DAMAGE
07/02/02 COCKE TREES DOWN. REPORTED BY
DISPATCH.
DAELocal storm report, Jul 2, 8:48 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
848 PM EDT TUE JUL 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM COUNTYWIDE TN WIND DAMAGE
07/02/02 LOUDON TREES DOWN. REPORTED BY
DISPATCH.
DAELocal storm report, Jul 2, 9:09 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
909 PM EDT TUE JUL 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0841 PM MORRISTOWN TN WIND DAMAGE
07/02/02 HAMBLEN TREES DOWN OFF OF KIDWELLS
RIDGE ROAD. REPORTED BY
DISPATCH.
DAELocal storm report, Jul 2, 9:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
917 PM EDT TUE JUL 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM MADISONVILLE TN WIND DAMAGE
07/02/02 MONROE TREES DOWN. REPORTED BY
DISPATCH.
DAEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:11 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 49 min |
| Jul 2, 8:14 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 46 min |
| Jul 2, 8:33 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 42 min |
| Jul 2, 8:42 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 48 min |
| Jul 2, 8:46 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 44 min |
| Jul 2, 10:19 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 41 min |
| Jul 3, 2:42 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 48 min |
| Jul 3, 3:01 PM EDT | Flash Flood Warning | MRX | Johnson | 3 hr |
| Jul 3, 3:13 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 62 min |
| Jul 3, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 38 min |
| Jul 3, 4:04 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 41 min |
| Jul 3, 4:15 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 45 min |
| Jul 3, 4:26 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 64 min |
| Jul 3, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 45 min |
| Jul 3, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 26 min |
| Jul 3, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 49 min |
| Jul 3, 6:12 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 48 min |
| Jul 3, 6:38 PM EDT | Severe Thunderstorm Warning | MRX | Union | 52 min |
| Jul 3, 6:55 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 50 min |
| Jul 3, 7:11 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 64 min |
| Jul 3, 7:28 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.